Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


aptivus side effects
Mar 14, 2007

Hi Iam curently on the combo.of500mg./aptivus2daily, didanasone400mg.1day, norvir200mg2day and 150mg.epivir1day. I have been pos.for23yrs.and am multi drug resistant.Thank the lord that this combination has been working for me for 2and a half years now.I got my viral load down to undetectable and my c.d.4count up toaround350.My question is with the Aptivu.The last I heard from the newsletter,was there was a serious problem stemming from the Aptivus and high trigliserides and cholesterol,and something else that I can"t remember.Could you please give me the latest news you"ve heard about this combo.Thank You Sincerley John

Response from Dr. Henry

Sounds like you are having a good response to your regimen.Tiprinavir + ritonavir can increase blood levels of cholesterol and triglycerides but generally the levels haven't placed patients ( a small subset of patients have very serious increase in lipid levels)needing those medications or high risk for any cardiovascular complications so that the overall risk/benefit favors use of a suppressive regimen. I am not sure if switching from tipranavir to darunavir would help the lipid levels much. Soon, the Merck integrae inhibitor, the Pfizer R5 inhibitor, and TMC 125 will be available for patients with resistant virus. The lipid effects of those drugs may be less than seen with boosted PI regimens but generally they have been used with boosted PIs. Fuzeon (T20) has little effect on lipids so that is an option as well for some patients. KH



Previous
Sexual side effects from taking Neurtion
Next
Atripla+Viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement